Alert archive / Texas / River Flood Warnings in 2023

River Flood Warning 21, NWS Houston/Galveston, TX

April 6, 2023Burleson County, Lee County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Apr 6, 2023, 9:21 PM CDT for Burleson County, Lee County, Texas. It took effect at Apr 7, 2023, 11:12 AM CDT. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2023, 9:21 PM CDT (02:21 UTC)
In effect from
Apr 7, 2023, 11:12 AM CDT
Expired
Apr 9, 2023, 2:00 PM CDT
In force
51 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Burleson County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Yegua Creek near Dime Box (DMYT2). The gauge peaked at 6.90 ft at Apr 7, 2023, 9:00 AM CDT.

actionminormoderate05101504/0704/0804/0904/10
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08109700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

268 
WGUS44 KHGX 070221
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
921 PM CDT Thu Apr 6 2023

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Davidson Creek near Lyons affecting Washington and Burleson 
  Counties.

  Middle Yegua Creek near Dime Box affecting Lee and Burleson 
  Counties.

For the Davidson Creek...including Lyons...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning at 930 AM CDT.

&&


TXC051-477-071430-
/O.NEW.KHGX.FL.W.0020.230407T1030Z-230408T1200Z/
/LYNT2.1.ER.230407T1030Z.230407T1500Z.230408T0000Z.NO/
921 PM CDT Thu Apr 6 2023

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Davidson Creek near Lyons.

* WHEN...From late tonight to Saturday morning.

* IMPACTS...At 16.0 feet, Minor lowland flooding begins.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Thursday the stage was 11.3 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 16.3 feet late tomorrow morning.
    It will then fall below flood stage tomorrow evening.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.3 feet on 05/14/2004.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (10 pm CDT)    
Location      Stg   Stg   Day/Time     Fri   Sat   Sun          

Davidson Creek
Lyons         16.0  11.3  Thu 9 pm CDT 15.8  14.9  12.6         


&&

LAT...LON 3054 9664 3041 9649 3034 9641 3034 9651
      3041 9665 3054 9674


$$

TXC051-287-071430-
/O.NEW.KHGX.FL.W.0021.230407T1612Z-230409T1900Z/
/DMYT2.1.ER.230407T1612Z.230408T0300Z.230409T0700Z.NO/
921 PM CDT Thu Apr 6 2023

...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO EARLY SUNDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Yegua Creek near Dime Box.

* WHEN...From Friday morning to early Sunday afternoon.

* IMPACTS...At 10.0 feet, Minor lowland flooding begins as water 
  spills into the flood plain in the vicinity of the gage. FM 141 
  below the confluence with West Yegua Creek is threatened and 
  backwater flooding up West Yegua and Turkey Creeks in Lee County 
  is likely.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Thursday the stage was 4.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 11.1 feet late tomorrow
    evening. It will then fall below flood stage early Sunday
    morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.9 feet on 01/22/1993.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (10 pm CDT)    
Location          Stg   Stg   Day/Time     Fri   Sat   Sun          

Middle Yegua Creek
Dime Box          10.0  4.2   Thu 8 pm CDT 11.1  10.3  7.2          


&&

LAT...LON 3039 9698 3038 9690 3036 9674 3027 9674
      3029 9690 3030 9698


$$

CB
4 follow-up statements
610 
WGUS84 KHGX 071429
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
929 AM CDT Fri Apr 7 2023

...The Flood Warning continues for the following rivers in Texas...

  Middle Yegua Creek near Dime Box affecting Lee and Burleson 
  Counties.

For the Middle Yegua Creek...including Dime Box...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 930 PM CDT.

&&


TXC051-287-080230-
/O.EXT.KHGX.FL.W.0021.230407T1612Z-230409T0600Z/
/DMYT2.1.ER.230407T1612Z.230408T0300Z.230409T0700Z.NO/
929 AM CDT Fri Apr 7 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Yegua Creek near Dime Box.

* WHEN...Until early Sunday morning.

* IMPACTS...At 10.0 feet, Minor lowland flooding begins as water 
  spills into the flood plain in the vicintiy of the gage. FM 141 
  below the confluence with West Yegua Creek is threatened and 
  backwater flooding up West Yegua and Turkey Creeks in Lee County 
  is likely.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Thursday the stage was 4.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 11.1 feet late this evening.
    It will then fall below flood stage early Sunday morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.9 feet on 01/22/1993.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (10 am CDT)    
Location          Stg   Stg   Day/Time     Sat   Sun   Mon          

Middle Yegua Creek
Dime Box          10.0  4.2   Thu 8 pm CDT 10.1  9.0   6.0          


&&

LAT...LON 3039 9698 3038 9690 3036 9674 3027 9674
      3029 9690 3030 9698


$$
183 
WGUS84 KHGX 080207
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
907 PM CDT Fri Apr 7 2023

...The Flood Warning is extended for the following rivers in Texas...

  Middle Yegua Creek near Dime Box affecting Burleson and Lee 
  Counties.

For the Middle Yegua Creek...including Dime Box...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 915 AM CDT.

&&


TXC051-287-081415-
/O.EXT.KHGX.FL.W.0021.000000T0000Z-230409T1800Z/
/DMYT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 PM CDT Fri Apr 7 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Yegua Creek near Dime Box.

* WHEN...Until early Sunday afternoon.

* IMPACTS...At 10.0 feet, Minor lowland flooding begins as water 
  spills into the flood plain in the vicinity of the gage. FM 141 
  below the confluence with West Yegua Creek is threatened and 
  backwater flooding up West Yegua and Turkey Creeks in Lee County 
  is likely.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Friday the stage was 6.4 feet.
  - Forecast...The river is expected to rise to a crest of 10.0
    feet late tomorrow evening. It will then fall below flood
    stage early Sunday morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.9 feet on 01/22/1992.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (10 pm CDT)    
Location          Stg   Stg   Day/Time     Sat   Sun   Mon          

Middle Yegua Creek
Dime Box          10.0  6.4   Fri 8 pm CDT 10.0  7.5   4.7          


&&

LAT...LON 3039 9698 3038 9690 3036 9674 3027 9674
      3029 9690 3030 9698


$$
315 
WGUS84 KHGX 081341
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
841 AM CDT Sat Apr 8 2023

...The Flood Warning continues for the following rivers in Texas...

  Caney Creek near Splendora affecting Montgomery and Harris 
  Counties.

  Lake Creek at Sendera Ranch Road affecting Montgomery County.

  San Bernard River Near East Bernard affecting Austin, Wharton, 
  Fort Bend and Colorado Counties.

  Middle Yegua Creek near Dime Box affecting Lee and Burleson 
  Counties.

  Davidson Creek near Lyons affecting Washington and Burleson 
  Counties.

...The Flood Warning is extended for the following rivers in Texas...

  Navidad River at Sublime affecting Lavaca County.

For the Caney Creek...including Splendora...Minor flooding is 
forecast.
For the West Fork San Jacinto River...including Sendera Ranch Road, 
Conroe, Porter, Humble, Sheldon...Minor flooding is forecast.
For the Middle Yegua Creek...including Dime Box...Minor flooding is 
forecast.
For the San Bernard River...including East Bernard, Sweeny, Boling...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 815 PM CDT.

&&


TXC285-090115-
/O.EXT.KHGX.FL.W.0024.000000T0000Z-230409T0112Z/
/SBMT2.1.ER.230408T0438Z.230408T1100Z.230408T1312Z.NO/
841 AM CDT Sat Apr 8 2023

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Navidad River at Sublime.

* WHEN...Until this evening.

* IMPACTS...At 24.0 feet, Minor lowland flooding begins making 
  secondary roads and low bridges near the river dangerous. 
  Livestock and equipment should be removed from flood prone areas.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 24.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM CDT Saturday was 24.3 feet.
  - Forecast...The river is expected to fall to 8.0 feet
    Wednesday evening.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    24.0 feet on 10/04/2009.
  - http://www.weather.gov/safety/flood

&&

             Fld   Observed           Forecasts (7 am CDT)     
Location     Stg   Stg   Day/Time     Sun   Mon   Tue          

Navidad River
Sublime      24.0  24.1  Sat 8 am CDT 16.4  9.2   8.3          


&&

LAT...LON 2957 9678 2946 9676 2937 9669 2937 9681
      2946 9686 2957 9688


$$

TXC339-090445-
/O.EXT.KHGX.FL.W.0022.000000T0000Z-230410T0100Z/
/FCWT2.1.ER.230408T0330Z.230408T1100Z.230409T1300Z.NO/
841 AM CDT Sat Apr 8 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Lake Creek at Sendera Ranch Road.

* WHEN...Until tomorrow evening.

* ADDITIONAL DETAILS...
  - At 7:45 AM CDT Saturday the stage was 139.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 AM CDT Saturday was 139.3 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 126.9 feet Thursday
    morning.
  - Flood stage is 138.0 feet.
  - Flood History...This crest compares to a previous crest of
    138.4 feet on 02/22/2017.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (9 am CDT)     
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

Lake Creek
Sendera Ranch Roa 138.0 139.3 Sat 7 am CDT 137.9 135.8 132.3        


&&

LAT...LON 3026 9562 3028 9550 3025 9550 3023 9561


$$

TXC201-339-090445-
/O.EXT.KHGX.FL.W.0025.230408T2100Z-230409T0900Z/
/SDAT2.1.ER.230408T2100Z.230408T2100Z.230408T2100Z.NO/
841 AM CDT Sat Apr 8 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Caney Creek near Splendora.

* WHEN...From this afternoon to late tonight.

* IMPACTS...At 17.0 feet, Minor lowland flooding begins as water 
  begins to spill into the pasture on the left downstream bank.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Saturday the stage was 16.6 feet.
  - Forecast...The river is expected to rise to a crest of 17.0
    feet late this afternoon.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.0 feet on 02/08/2005.
  - http://www.weather.gov/safety/flood

&&

           Fld   Observed           Forecasts (10 am CDT)    
Location   Stg   Stg   Day/Time     Sun   Mon   Tue          

Caney Creek
Splendora  17.0  16.6  Sat 7 am CDT 14.6  9.3   6.3          


&&

LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
      3025 9535 3033 9539


$$

TXC015-089-157-481-090445-
/O.EXT.KHGX.FL.W.0023.230409T2200Z-230410T1912Z/
/EBBT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
841 AM CDT Sat Apr 8 2023

...FLOOD WARNING NOW IN EFFECT FROM SUNDAY AFTERNOON TO EARLY MONDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...San Bernard River Near East Bernard.

* WHEN...From Sunday afternoon to early Monday afternoon.

* IMPACTS...At 17.0 feet, Minor lowland flooding begins in the 
  vicinity of the gage with minor roads along the river inundated.  
  Backwater flooding up Britt Branch and Bratcher Slough begins.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 13.1 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow afternoon to a crest of 17.1 feet tomorrow evening.
    It will then fall below flood stage early Monday morning.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.1 feet on 04/02/2007.
  - http://www.weather.gov/safety/flood

&&

                 Fld   Observed           Forecasts (7 am CDT)     
Location         Stg   Stg   Day/Time     Sun   Mon   Tue          

San Bernard River
East Bernard     17.0  13.1  Sat 8 am CDT 16.2  16.6  15.2         


&&

LAT...LON 2970 9625 2970 9605 2940 9592 2940 9605
      2952 9611


$$

TXC051-287-090445-
/O.CON.KHGX.FL.W.0021.000000T0000Z-230409T1800Z/
/DMYT2.1.ER.230409T0300Z.230409T0300Z.230409T0600Z.NO/
841 AM CDT Sat Apr 8 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Middle Yegua Creek near Dime Box.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 10.0 feet, Minor lowland flooding begins as water 
  spills into the flood plain in the vicintiy of the gage. FM 141 
  below the confluence with West Yegua Creek is threatened and 
  backwater flooding up West Yegua and Turkey Creeks in Lee County 
  is likely.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 6.2 feet.
  - Forecast...The river is expected to rise to a crest of 10.0
    feet late this evening. It will then fall below flood stage
    just after midnight tonight.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.9 feet on 01/22/1992.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (10 am CDT)    
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

Middle Yegua Creek
Dime Box          10.0  6.2   Sat 8 am CDT 9.1   6.0   4.1          


&&

LAT...LON 3039 9698 3038 9690 3036 9674 3027 9674
      3029 9690 3030 9698


$$

TXC051-477-090445-
/O.CON.KHGX.FL.W.0020.000000T0000Z-230409T1200Z/
/LYNT2.1.ER.230407T1030Z.230408T1500Z.230409T0000Z.NO/
841 AM CDT Sat Apr 8 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Davidson Creek near Lyons.

* WHEN...Until tomorrow morning.

* IMPACTS...At 16.0 feet, Minor lowland flooding begins.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 15.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 16.1 feet late this morning.
    It will then fall below flood stage this evening.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.1 feet on 06/09/2004.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (10 am CDT)    
Location      Stg   Stg   Day/Time     Sun   Mon   Tue          

Davidson Creek
Lyons         16.0  15.2  Sat 8 am CDT 15.0  12.2  7.7          


&&

LAT...LON 3054 9664 3041 9649 3034 9641 3034 9651
      3041 9665 3054 9674


$$
562 
WGUS84 KHGX 081410
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
910 AM CDT Sat Apr 8 2023

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Middle Yegua Creek near Dime Box affecting Lee and Burleson 
  Counties.

  Davidson Creek near Lyons affecting Washington and Burleson 
  Counties.

TXC051-287-081515-
/O.CAN.KHGX.FL.W.0021.000000T0000Z-230408T1410Z/
/DMYT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 AM CDT Sat Apr 8 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Middle Yegua Creek near Dime Box.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 6.2 feet.
  - Forecast...The river is expected to rise to a crest of 8.4
    feet this afternoon.
  - http://www.weather.gov/safety/flood

&&

                  Fld   Observed           Forecasts (10 am CDT)    
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

Middle Yegua Creek
Dime Box          10.0  6.2   Sat 8 am CDT 7.8   5.9   4.3          


&&

LAT...LON 3039 9698 3038 9690 3036 9674 3027 9674
      3029 9690 3030 9698


$$

TXC051-477-081515-
/O.CAN.KHGX.FL.W.0020.000000T0000Z-230408T1410Z/
/LYNT2.1.ER.230407T1030Z.000000T0000Z.000000T0000Z.NO/
910 AM CDT Sat Apr 8 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Davidson Creek near Lyons.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Saturday the stage was 15.2 feet.
  - Forecast...The river is expected to rise to a crest of 15.3
    feet late this morning.
  - http://www.weather.gov/safety/flood

&&

              Fld   Observed           Forecasts (10 am CDT)    
Location      Stg   Stg   Day/Time     Sun   Mon   Tue          

Davidson Creek
Lyons         16.0  15.2  Sat 8 am CDT 14.8  11.7  8.9          


&&

LAT...LON 3054 9664 3041 9649 3034 9641 3034 9651
      3041 9665 3054 9674


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Apr 6, 6:23 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 6, 6:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
623 PM CDT Thu Apr 6 2023

...New AVIATION...

.SHORT TERM...
(This evening through Friday Night)
Issued at 413 PM CDT Thu Apr 6 2023

A wet day has prevailed, especially across our far north-
northwestern counties, roughly along and west of a line from
Columbus to Montgomery to San Jacinto. These areas have received
between 1 to 3 inches of rain with isolated pockets of 4 inches
over the past 24 hrs. This activity over SETX has been developing
mainly along a quasi-stationary 850mb front, which is maximized
with the 925:850mb frontogenetic boundary extending from central
TX to the ArkLaTex region. With MUCAPE around 1000 J/kg and mid
level instability around 6.5 to 7 degC/km, elevated thunderstorms
have been reported in some of the strongest storms.

The environment will continue to be favorable for increasing rain
and storm chances with the potential for training storms tonight
through late Friday. An inverted trough/coastal sfc low will
continue to move north-northeast across the region tonight. This
sfc trough will enhance deep moisture convergence at low levels.
Aloft, diffluent flow due to the SW Pacific flow and jet dynamics
remain strong, leading to increasing confidence in widespread
moderate to heavy rain across the region. This risk of isolated
flash flooding is still possible. Therefore, WPC kept our region
under a Slight risk of Excessive Rainfall in their Day 1 Outlook.
Severe weather looks low, however with deep layer shear around 25
to 35 knots and decent instability, cannot rule out isolated
large hail and gusty winds with some of the strongest
thunderstorms through Friday morning. The best potential for
severe weather will roughtly be along and south of the I-10
corridor.

Showers and scattered thunderstorms will still be ongoing by Friday
morning as the parade of shortwaves aloft continues. Sfc high
pressure will finally build in over the Southern Plains during the
day, pushing the sfc trough and mid-level impulses of energies
offshore/further east. For this round of showers and storms, the
location of the highest rainfall amounts is progged to be along the
coastal counties. Additional rainfall totals from 1 to 3 inches can
be expected with isolated higher amounts up to 5 inches possible
through Saturday morning.

Rain and storms should gradually diminish from northwest to south-
southeast by Friday evening and night. A few showers will still be
possible along the coast through Saturday morning.

JM

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 413 PM CDT Thu Apr 6 2023

With the strong mid/upper trough exiting further to the E/NE by Sat,
rain chances should be on the decrease across SE TX. Light NE winds
at the low levels along with lingering mid and high clouds (via the
zonal flow aloft) will help to keep highs for Sat just slightly cool-
er than normal: upper 60s to around 70. As clouds continue to clear,
highs on Sun could be a bit warmer (in the lower to mid 70s) but we
will continue to be under the influence of the cooler/drier airmass.
Lows this weekend will range from the mid to upper 50s over the nor-
thern counties...upper 50s to around 60 for the central to southern
counties...and the mid 60s at the immediate coast.

Models are hinting at the possibility of some low POPs (and increas-
ing clouds) by Mon as the building mid/upper ridge over the western
CONUS drags a strong shortwave down the Southern Plains (via the NW
flow aloft). But not too sure there will be enough moisture for much
of anything at this time. Otherwise, the weather for this next week
looks to remain dry/mild/quiet with the mid/upper ridge to the west
and generally light E/NE winds persisting at the lower levels. High
temperatures to warm from the upper 70s during the first half of the
week to the lower 80s for the second half. Lows should be mainly in
the 50s...warming to the 60s by the end of the week. 41

&&

.AVIATION...
(00Z TAF Issuance)
Issued at 623 PM CDT Thu Apr 6 2023

Low ceilings and occasional visibilities (mainly MVFR/IFR and possible
LIFR) can be expected this evening, overnight and possibly for a large
part of the day tomorrow as periods/rounds of SHRA/TSRA move across
the area. Elevated and occasionally gusty N to NE winds can be expected
too. Might see some gradual improvement (from NW to SE) heading into
tomorrow evening/night.

42

&&

.MARINE...
Issued at 413 PM CDT Thu Apr 6 2023

Moderate to occasionally strong north to northeast winds are
expected this evening through early Friday. The coastal waters
will be positioned between a stationary cold front to the east and
a high pressure centered over the Plains. However, rain and storm
chances will be on the increase late this afternoon through late
Friday as a surface coastal low develops and moves across the
Upper TX coast. Therefore, scattered to numerous showers and
thunderstorms are expected during this time-frame. Locally heavy
rainfall, small hail and gusty winds will be the main weather
hazards. With moderate to strong winds expected, a Small Craft
Advisory is in effect for all coastal waters and bays. Drier
conditions and light to occasionally offshore winds return
Saturday and will persist into late Sunday. Light onshore winds
resume by Monday.

JM

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  52  57  52  67 /  90  80  40   0
Houston (IAH)			  58  65  56  71 /  90  90  50  10
Galveston (GLS)			  64  71  62  72 /  90  90  60  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ436>439.

GM...Small Craft Should Exercise Caution until 7 PM CDT this evening
     for GMZ330-335-350-355-370-375.

     Small Craft Advisory until 7 AM CDT Friday for GMZ330-350.

     Small Craft Advisory until 10 AM CDT Friday for GMZ335-355.

&&

In the hours before

Special weather statement, Apr 6, 4:14 PM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
414 PM CDT Thu Apr 6 2023

TXZ214-439-062145-
Chambers TX-Bolivar Peninsula TX-
414 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northeastern
Galveston and east central Chambers Counties through 445 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
High Island, or 14 miles south of Hamshire, moving northeast at 10
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stowell and Winnie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2958 9436 2962 9446 2982 9440 2980 9436
      2959 9435
TIME...MOT...LOC 2114Z 210DEG 8KT 2966 9439

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Special weather statement, Apr 6, 5:53 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
553 PM CDT Thu Apr 6 2023

TXZ197-198-211-212-062330-
Washington TX-Waller TX-Grimes TX-Austin TX-
553 PM CDT Thu Apr 6 2023

...A strong thunderstorm will impact portions of northeastern Austin,
south central Grimes, southeastern Washington, northwestern Waller
and northwestern Harris Counties through 630 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bellville, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hempstead, Prairie View, Bellville and Pine Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3032 9618 3021 9591 3016 9595 3016 9596
      3015 9596 2989 9618 2994 9630
TIME...MOT...LOC 2252Z 210DEG 35KT 2998 9619

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Local storm report, Apr 6, 8:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
826 PM CDT THU APR 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     FLASH FLOOD      5 WSW MONTGOMERY        30.36N 95.77W
04/06/2023                   MONTGOMERY         TX   LAW ENFORCEMENT

            HIGH WATER ON ROADS IN THE DOBBIN AREA,
            INCLUDING THE INTERSECTION OF DOBBIN ROAD
            AND COUNTRY ROAD, AND THE INTERSECTION OF
            MOUNT MARIAH ROAD AND FM 1486.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:11 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Waller, Washington5 hr
Apr 6, 7:20 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker5 hr
Apr 6, 8:15 PM CDTFlash Flood WarningHGXGrimes, Montgomery2 hr
Apr 6, 9:21 PM CDTRiver Flood WarningHGXBurleson, Washington36 hr
Apr 6, 9:27 PM CDTSpecial Weather StatementHGXFort Bend33 min
Apr 6, 9:51 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Waller3 hr
Apr 7, 1:13 PM CDTRiver Flood WarningHGXMontgomery51 hr
Apr 7, 6:33 PM CDTAreal Flood WarningHGXGrimes, Montgomery, Waller12 hr

Nearby

River Flood Warnings in Texas, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.